Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 323, NWS St. Louis, MO

July 5, 2000Fayette County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 5, 2000, 6:34 PM CDT for Fayette County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2000, 6:34 PM CDT (23:34 UTC)
Expired
Jul 5, 2000, 7:00 PM CDT
In force
26 min
Issued by
NWS St. Louis, MO
Area
Whole counties

County Fayette County, IL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 6:00 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2000-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2000-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
153 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
874 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 052336
SVRSTL
ILC051-060000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
634 PM CDT WED JUL 5 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS

* UNTIL 700 PM CDT

* AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BROWNSTOWN...MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IN THE PATH...
  WRIGHTS CORNER
  JAMES
  ST. ELMO
  LOGOTEE
  ST. PETER
  FARINA

THIS STORM HAS A HISTORY OF DAMAGING WINDS. TREES AND POWER LINES 
HAVE BEEN DOWNED IN MONTGOMERY COUNTY. 

LAT...LON 3922 8895 3883 8914 3883 8872 3922 8881

JPK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:55 PM CDT, 4 hours 39 minutes earlier.

Area forecast discussion, Jul 5, 1:55 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE ST LOUIS MO
155 PM CDT WED JUL 5 2000

850 MSTR THIS MRNG WAS POOLD FM THE CNTRL PLNS ACRS IA INTO
NRN/CNTRL IL WITH DEWPTS IN THE 15-20C RANGE. ETA FCSTS 16-18C
DEWPTS POOLD ACRS NEB/WRN IA THIS EVE WITH A 25-30 KT 850 JET THRU
KS. BY MIDN, MODEL FCSTS 70 KT H3 JET TO DROP DWN OVR TOP OF RDG
WHICH ENHANCES 850 JET TO 40 KTS ACRS WRN KS.  QUEST IS WEATHER
ANTHR MCS WILL ROLL DWN ACRS AREA OVRNGT UNDR FVRABLE THICKNESS
PTRN. ETA CONTS WITH MID TEEN 850 DEWPTS ACRS ERN MO/SW IL AT MIDN
WITH HLF WAY DECENT BNDRY LYR MSTR CNVGC AT THAT TIME.  CURRENT FCST
REFLCTS THIS WELL AND ONLY MINOR CHANGES NEEDED.  COMPICATING THE
WHOLE PIX THOU ARE MCS'S ACRS NEB/IA WHICH WILL THROW A MONKEY WRENCH
IN THE WHOLE SCENARIO.  THESE PAIR OF MCS'S CONT QUITE STRONG FOR
THIS TIME OF DAY WITH SATL LOOP SHOWG COLD TOPS PERSISTING ACRS IA
WITH MOVMNT TO THE SE.  DVLPMNT ON OUTFLOW OF LEAD MCS SUGGSTS
SYSTMS WILL MERGE DURG THE AFTN.  LOOKS MORE LIKE 130 AM INSTEAD OF
SUMTHING YOU WOOD SEE AT 130 PM.

SFC DEWPTS ARE POOLED IN THE MID 70S ACRS N MO INTO NE/E CNTRL MO
AND SW IL ATTM VCNTY OF FNT OR OUTFLOW. MSAS DATA SHOWG CONDS BECMG
INCRGLY UNSTABLE ACRS NE MO WITH SFC MSTR CNVGC INCRG.  EXPCT
CONVECTION TO CONT STRNG AS IT ROLLS INTO NE MO. FLASH FLOOD VALUES
ARE FAIRLY LOW ACRS PTNS OF NE MO/SW IL AND WILL ISSUE FFA FOR TNGT.
COORDINATED WITH LINCOLN.

MRF, ECMWF, AND UKMO MODELS ARE ALMST IDENTICAL FOR SAT MRNG AT 500
WITH HUGE HI CNTRD OVR MO.  HI CONTS TO DOMINATE WX PTRN INTO ERY
NXT WEEK WITH ALL 3 MODELS VERY SMLR.  THRU THE PD SFC LOW FCST TO
RMN NR AND ARND SD WITH ASSCTD CD FNT ACRS THE HI PLNS. MRF DIGS
DECENT S/WV INTO THE UPR MIDWEST NXT WED WHICH ESTABLISHES NW FLOW
ACRS RGN.  THIS SHLD PUSH THE CD FNT THRU THE AREA LTR IN THE WEEK
BUT THAT'S A LONG WAY DWN THE ROAD.

.STL...FFA FOR TNGT PTN]S OF NE MO/SW IL

In the hours before

Local storm report, Jul 5, 4:55 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
455 PM CDT WED JUL 5 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0340 PM    QUINCY                    IL   WIND DAMAGE
07/05/00   ADAMS                          LAW ENFORCEMENT REPORTED
                                          TREES AND POWER LINES
                                          DOWN.

0350 PM    CLAYTON                   IL   WIND DAMAGE
07/05/00   ADAMS                          SPOTTER REPORTED TREES
                                          DOWN.

0400 PM    MT STERLING               IL   WIND DAMAGE
07/05/00   BROWN                          LAW ENFORCEMENT REPORTED
                                          CORN FLATTENED BY WIND
                                          GUSTS.

ZCZC STLLSRSTL
WWUS30 KSTL 052155

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
455 PM CDT WED JUL 5 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0340 PM    QUINCY                    IL   WIND DAMAGE
07/05/00   ADAMS                          LAW ENFORCEMENT REPORTED
                                          TREES AND POWER LINES
                                          DOWN.

0350 PM    CLAYTON                   IL   WIND DAMAGE
07/05/00   ADAMS                          SPOTTER REPORTED TREES
                                          DOWN.

0400 PM    MT STERLING               IL   WIND DAMAGE
07/05/00   BROWN                          LAW ENFORCEMENHT REPORTED
                                          CORN FLATTENED BY WIND
                                          GUSTS.

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 3:25 PM CDTSevere Thunderstorm WarningLSXAdams35 min
Jul 5, 3:35 PM CDTSevere Thunderstorm WarningLSXBrown40 min
Jul 5, 4:12 PM CDTSevere Thunderstorm WarningLSXPike33 min
Jul 5, 5:18 PM CDTSevere Thunderstorm WarningLSXMacoupin, Montgomery42 min
Jul 5, 5:46 PM CDTSevere Thunderstorm WarningLSXMacoupin, Montgomery29 min
Jul 5, 6:01 PM CDTSevere Thunderstorm WarningLSXFayette29 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.